Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 66, NWS Boston/Norton, MA

July 11, 2006Essex County, Middlesex County, Massachusetts; Capitol Planning Region, Connecticut

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 11, 2006, 3:30 PM EDT for Essex County, Middlesex County, Massachusetts; Capitol Planning Region, Connecticut. It was in force for 23 days. 31 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2006, 3:30 PM EDT (19:30 UTC)
Expired
Aug 3, 2006, 7:00 PM EDT
In force
23 days
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

Counties Capitol Planning Region, CT, Essex County, MA, Middlesex County, MA

The radar

The Boston radar (KBOX), 58 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 3:40 PM EDTHAIL 0.88Wakefield, MA
Jul 11, 3:52 PM EDTHAIL 1.75Peabody, MA
Jul 11, 3:53 PM EDTWATERSPOUT 0Ipswich, MAWATERSPOUT SEEN OFFSHORE
Jul 11, 3:55 PM EDTHAIL 1Malden, MA
Jul 11, 4:00 PM EDTHAIL 0.75Saugus, MA
Jul 11, 4:00 PM EDTHAIL 1.25Woburn, MAPENNY TO HALF DOLLAR SIZE HAIL IN THE UNICORN OFFICE PARK AREA
Jul 11, 4:05 PM EDTTSTM WND DMGWakefield, MATREES DOWN
Jul 11, 4:10 PM EDTTSTM WND DMGMalden, MANUMEROUS 2 TO 3 INCH BRANCHES DOWN ON SEVERAL STREETS
Jul 11, 4:10 PM EDTHAIL 0.88Lynn, MA
Jul 11, 4:18 PM EDTHAIL 0.75Swampscott, MA
Jul 11, 4:20 PM EDTTSTM WND DMGLynn, MA8 INCH LIMBS DOWN ON EASTERN STREET
Jul 11, 4:20 PM EDTTSTM WND DMGWilmington, MA2 FEET DIAMETER TREES DOWN OFF OF INTERSTATE 93 SOUTH NEAR RTE 129
Jul 11, 4:30 PM EDTTSTM WND DMGBeverly, MATREE DOWN ONTO A POWER LINE ON KENWOOD AVENUE
Jul 11, 4:30 PM EDTTSTM WND DMGPeabody, MA2 LARGE TREES DOWN ACROSS ROADS. ONE WAS DOWN ON CHESTNUT STREET AND THE OTHER ON PROSPECT STREET.
Jul 11, 4:30 PM EDTTSTM WND DMGPeabody, MA4 INCH DIAMETER LIMBS DOWN ON TREMONT STREET
Jul 11, 4:30 PM EDTTSTM WND DMGPeabody, MAPOWER LINES DOWN
Jul 11, 4:30 PM EDTHAIL 0.88Boxford, MARTE 95 AT EXIT 55
Jul 21, 5:30 PM EDTTSTM WND DMGBelmont, MADOWNBURST OCCURRED. APPROXIMATELY 25 TREES AND 7 POWER POLES WERE SNAPPED IN HALF. ONE TREE FELL INTO A HOUSE NEAR THE INTERSECTION OF SOMERSET STREET AND WELLINGTON.LANE. MOST TREE DAMAGE OCCURRED JUST SOUTHWEST OF THERE...IN THE 600-700 BLOCK OF CONCORD AVEN
Jul 21, 5:40 PM EDTTSTM WND DMGMedford, MATREES DOWN
Jul 21, 6:00 PM EDTTSTM WND DMGSomerville, MABRANCHES/TELEPHONE POLES/WIRES DOWN
Jul 21, 6:15 PM EDTTSTM WND DMGArlington, MAMULTIPLE 4-6 INCH DIAMETER LIMBS DOWN ON MASS AVE NEAR CAPITOL THEATER.TREE LIMBS ON A CAR IN WEST ARLINGTON.
Jul 28, 6:05 PM EDTTSTM WND DMGConcord, MATREES AND WIRES DOWN NEAR RTE 62
Jul 28, 6:15 PM EDTTSTM WND DMGBedford, MA2 INCH LIMBS DOWN
Jul 28, 6:20 PM EDTTSTM WND DMGFramingham, MATELEPHONE POLE DOWN
Jul 28, 6:20 PM EDTHAIL 0.75Framingham, MA
Jul 28, 6:40 PM EDTTSTM WND DMGNatick, MATREES DOWN
Jul 28, 6:46 PM EDTTSTM WND DMGSomerville, MASIGN BLOWN DOWN
Jul 28, 6:50 PM EDTTSTM WND DMGLincoln, MA4 TO 6 INCH DIAMETER BRANCHES DOWN
Jul 28, 6:52 PM EDTTSTM WND DMGBeverly, MAHIGH TENSION WIRES DOWN
Jul 28, 6:55 PM EDTTSTM WND DMGSudbury, MATREE DOWN ON WIRES
Jul 28, 6:56 PM EDTTSTM WND DMGSaugus, MALARGE TREE DOWN BLOCKING WALNUT ST

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 12:16 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 7.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2006-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2006-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 111930
SVRBOX
MAC009-017-112030-
/O.NEW.KBOX.SV.W.0066.060711T1930Z-060711T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
330 PM EDT TUE JUL 11 2006

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ESSEX COUNTY IN EASTERN MASSACHUSETTS
  THIS INCLUDES THE CITIES OF...LYNN...LAWRENCE...GLOUCESTER...
  BEVERLY
  MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS   
  THIS INCLUDES THE CITIES OF...WALTHAM...SOMERVILLE...NEWTON...  
  LOWELL...FRAMINGHAM...CAMBRIDGE

* UNTIL 430 PM EDT

* AT 327 PM EDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS.
   THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WESTFORD TO
  SUDBURY...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
  LOWELL TO FRAMINGHAM...AND MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CHELMSFORD...LINCOLN...CONCORD AND CARLISLE BY 335 PM EDT
  LOWELL...WESTON AND WALTHAM BY 340 PM EDT
  DRACUT...NEWTON AND LEXINGTON BY 345 PM EDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4255 7086 4251 7089 4248 7084 4243 7093
      4246 7100 4236 7109 4235 7118 4230 7118
      4233 7127 4230 7134 4227 7132 4225 7143
      4264 7154 4279 7081 4269 7077 4266 7066
      4260 7065

$$

NBELK
1 follow-up statement
000 
WUUS51 KBOX 032232
SVRBOX
CTC003-032300-
/O.NEW.KBOX.SV.W.0066.060803T2230Z-060803T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
630 PM EDT THU AUG 3 2006

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTH CENTRAL HARTFORD COUNTY IN NORTHERN CONNECTICUT

* UNTIL 700 PM EDT

* AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER WATERBURY...AND
  WAS MOVING EAST AT 35 MPH. TREES WERE REPORTED DOWN IN WOODBURY
  WITH THIS STORM.

* THE SEVERE THUNDERSTORM WILL BE NEAR EXTREME SOUTHERN PORTION
  OF SOUTHINGTON AT 640 PM EDT.

LAT...LON 4159 7301 4148 7302 4145 7267 4159 7270

$$
FIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:26 PM EDT, 4 minutes earlier.

Area forecast discussion, Jul 11, 3:26 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
326 PM EDT TUE JUL 11 2006

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
SEVERE THUNDERSTORM WATCH CONTINUES. NUMEROUS REPORTS FROM THE
AFTERNOON CONVECTION. A WEAKENING COLD FRONT OVER VT/NY SUPPORTED BY
THE PASSAGE OF AN UPPER TROF AND COLD POOL. WITH THE TROF MOVING EAST
OF US THIS EVENING AND WITH WARMING ALOFT...THE CONVECTION SHOULD
DIMINISH. WE WILL CONTINUE CATEGORICAL POPS THRU THE EVENING AND THEN
DIMINISH TO NIL EARLY TONIGHT. PLENTY OF LOW LEVEL MOISTURE WITH DEW
POINTS IN THE UPPER 60S AND AROUND 70...AND WITH LIGHT FLOW MOST
SPOTS THAT SHOULD SUPPORT AREAS OF FOG/STRATUS OVERNIGHT.

THE FRONT STALLS OVER SOUTHERN NEW ENGLAND TONIGHT...AND MAY WIGGLE A
LITTLE OVER NORTHERN MASS/SRN NH DURING WEDNESDAY. MEANWHILE A LOW
PRESSURE WAVE MOVES UP THE FRONT SPREADING SHOWERS INTO AREAS SOUTH
OF THE FRONT AND POSSIBLY STEADY RAIN NORTH OF THE FRONT.
PRECIPITABLE WATER VALUES ARE FORECAST IN THE 2 TO 2.25 INCH
RANGE...SO LOCALLY HEAVY DOWNPOURS ARE POSSIBLE IN ANY SHOWERS/TSTMS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
UPCOMING.

&&

.AVIATION...
TSTMS THROUGH THIS EVENING WILL BRING PERIODS OF MVFR OR IFR. VFR
CONDITIONS TONIGHT WILL GIVE WAY TO DEVELOPING FOG/STRATUS ESPECIALLY
FOR ACK, HYA, AND PVD. THESE CONDITIONS WILL IMPROVE TO VFR AFTER 12Z
WEDNESDAY. ANOTHER AREA OF SHOWERS/TSTMS WILL APPROACH FOR THE
AFTERNOON...SO THE UPCOMING 18Z-24Z PERIOD WEDNESDAY WILL LIKELY
FEATURE CONDITIONS DETERIORATING TO MVFR/IFR.

&&

.MARINE...
5 FOOT SEAS BUILDING ON THE SOUTHERN OUTER WATERS...WILL GO WITH A
SMALL CRAFT ADVISORY FOR SEAS FOR TONIGHT AND WEDNESDAY.

LONG TERM UPCOMING.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...SEVERE TSTM WATCH UNTIL 8 PM.
MA...SEVERE TSTM WATCH UNTIL 8 PM.
RI...SEVERE TSTM WATCH UNTIL 8 PM.
NH...SEVERE TSTM WATCH UNTIL 8 PM.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ254- 255
FROM 11 PM TUESDAY TO 8 PM WEDNESDAY.
&&

SHORT TERM...WTB
LONG TERM...STRAUSS
AVIATION...WTB
MARINE...WTB/STRAUSS
Hazardous weather outlook, Jul 11, 6:17 AM EDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
617 AM EDT TUE JUL 11 2006

ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-121017-
BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL-
BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM-
COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK
ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN-
EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK-
EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY-
NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER-
NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND-
SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL-
SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND-
WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX-
WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT-
WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM-
617 AM EDT TUE JUL 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...
NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW
HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND...
SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
AN INITIAL BAND OF SHOWERS AND STRONG THUNDERSTORMS AT 6 AM WAS
ALREADY ENTERING EXTREME WESTERN NEW ENGLAND. THIS ACTIVITY WILL MOVE
INTO SOUTHERN NEW HAMPSHIRE AND MUCH OF WESTERN MASSACHUSETTS EARLY
THIS MORNING. ALTHOUGH THESE THUNDERSTORMS ARE NOT SEVERE THEY
CONTAIN DANGEROUS CLOUD TO GROUND LIGHTNING.

AWAY FROM THIS INITIAL BAND OF THUNDERSTORMS...THERE WILL BE PARTIAL
SUNSHINE TODAY. THIS SHOULD ALLOW TEMPERATURES TO CLIMB INTO THE 80S
AND RESULT IN A MODERATELY UNSTABLE AIRMASS. ADDITIONAL THUNDERSTORMS
ARE EXPECTED TO DEVELOP LATER THIS MORNING AND INTO THE AFTERNOON.
SOME OF THESE STORMS COULD POTENTIALLY BECOME SEVERE...PRODUCING
DAMAGING STRAIGHT LINE WIND GUSTS AND LARGE HAIL. IN ADDITION...ANY
THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING DANGEROUS
CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE
INTERIOR WEDNESDAY AFTERNOON AND REACH THE COAST BY EARLY EVENING.
THERE IS POTENTIAL FOR SEVERE WEATHER IF WE CAN GET ENOUGH SUNSHINE.
THE PRIMARY THREATS WILL BE DAMAGING STRAIGHT LINE WIND GUSTS AND
POSSIBLY LARGE HAIL. THERE IS EVEN A CHANCE FOR A FEW SUPERCELL
THUNDERSTORMS.  SEVERE WEATHER POTENTIAL ON WEDNESDAY WILL DEPEND ON
JUST HOW MUCH SUNSHINE WE GET AND WE WILL KNOW MORE LATER THIS
AFTERNOON.

IN ADDITION...ANY THUNDERSTORM THAT DEVELOPS ON WEDNESDAY WILL BE
CAPABLE OF PRODUCING TORRENTIAL RAINFALL.  THIS MAY RESULT IN SOME
URBAN FLASH FLOODING.

SHOWERS AND STRONG THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY
NIGHT.

TOTAL RAINFALL FROM NOON WEDNESDAY TO DAYBREAK THURSDAY IS LIKELY TO
AVERAGE 1 TO 2 INCHES IN SOUTHERN NEW ENGLAND WITH ISOLATED 4.5
INCH AMOUNTS.

TRAVEL IS LIKELY TO BE IMPACTED IN PORTIONS OF SOUTHERN NEW ENGLAND
BY THE HEAVY RAINS LATE WEDNESDAY.

HEAT WAVE /3 CONSECUTIVE DAYS OF 90 DEGREES OR ABOVE/ TEMPERATURES
OF 90 TO 95 DEGREES ARE ANTICIPATED FOR THE CONNECTICUT RIVER VALLEY
THIS WEEKEND THROUGH MONDAY BUT THE HUMIDITY SHOULD NOT BE EXCESSIVE
THIS WEEKEND.  THERE IS STILL A CHANCE THAT THE 90 DEGREE HEAT WILL
BEGIN AS EARLY FRIDAY AFTERNOON IN THE HARTFORD SPRINGFIELD AREA.
THIS DEVELOPING PATTERN MAY ALLOW FOR HEAT ADVISORY CRITERIA SUNDAY
OR MORE LIKELY MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED LATE THIS MORNING INTO THE
AFTERNOON FOR ISOLATED TO SCATTERED SEVERE THUNDERSTORMS.  SPOTTER
ACTIVATION MAY BE NEEDED AGAIN ON WEDNESDAY AFTERNOON AND NIGHT FOR
THE POTENTIAL FOR SEVERE THUNDERSTORMS AND URBAN FLASH FLOODING.

FRANK/DRAG

In the hours before

Special weather statement, Jul 11, 10:55 AM EDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1055 AM EDT TUE JUL 11 2006

MAZ018-019-111530-
EASTERN PLYMOUTH MA-WESTERN PLYMOUTH MA-
1055 AM EDT TUE JUL 11 2006

AT 1053 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE HAIL AND WIND
GUSTS TO 40 MPH OVER HANOVER...OR ABOUT 8 MILES SOUTHEAST OF
WEYMOUTH...MOVING NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...SCITUATE AND NORWELL BY 1100 AM EDT.

WTB
Special weather statement, Jul 11, 1:12 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
112 PM EDT TUE JUL 11 2006

MAZ006-007-111745-
EASTERN ESSEX MA-WESTERN ESSEX MA-
112 PM EDT TUE JUL 11 2006

AT 108 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
SMALL HAIL OVER HAVERHILL...OR ABOUT 6 MILES EAST OF SALEM...MOVING
NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...MERRIMAC AND NEWBURY BY 120 PM EDT...
AMESBURY AND NEWBURYPORT BY 130 PM EDT...SALISBURY BY 140 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND RHODE ISLAND.

DRV
Local storm report, Jul 11, 2:16 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
216 PM EDT TUE JUL 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     HAIL             AUBURN                  42.20N 71.83W
07/11/2006  E0.75 INCH       WORCESTER          MA   AMATEUR RADIO

0130 PM     TSTM WND DMG     MERRIMAC                42.83N 71.00W
07/11/2006                   ESSEX              MA   AMATEUR RADIO

            1 TREE DOWN

0140 PM     HAIL             AMESBURY                42.86N 70.93W
07/11/2006  E1.50 INCH       ESSEX              MA   TRAINED SPOTTER

0145 PM     TSTM WND DMG     GRAFTON                 42.20N 71.68W
07/11/2006                   WORCESTER          MA   AMATEUR RADIO

            2 LARGE BRANCHES DOWN AND NUMEROUS SMALL BRANCHES DOWN

0150 PM     HAIL             SALISBURY               42.83N 70.84W
07/11/2006  E1.75 INCH       ESSEX              MA   AMATEUR RADIO

            HAIL COVERED GROUND 3 INCHES DEEP

0150 PM     TSTM WND DMG     AMESBURY                42.86N 70.93W
07/11/2006                   ESSEX              MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON WHITEHALL ROAD

0208 PM     HAIL             GRANBY                  41.95N 72.78W
07/11/2006  E0.88 INCH       HARTFORD           CT   AMATEUR RADIO

&&

AED
Special weather statement, Jul 11, 2:27 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
227 PM EDT TUE JUL 11 2006

MAZ003-004-111915-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
227 PM EDT TUE JUL 11 2006

AT 224 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WINDS ALONG A LINE EXTENDING FROM ERVING TO CONWAY...OR ALONG A LINE
EXTENDING FROM 10 MILES EAST OF GREENFIELD TO 7 MILES SOUTHWEST OF
GREENFIELD...MOVING EAST AT 25 MPH.

THUNDERSTORMS WILL BE NEAR...WENDELL AND ORANGE BY 240 PM EDT...ATHOL
AND 7 MILES SOUTH OF ROYALSTON BY 250 PM EDT...NEW SALEM BY 300 PM
EDT...GARDNER AND PHILLIPSTON BY 310 PM EDT...TEMPLETON AND PETERSHAM
BY 320 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND RHODE ISLAND.

DRV

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 11:00 AM EDTSpecial Marine WarningBOX60 min
Jul 11, 1:10 PM EDTSevere Thunderstorm WarningBOXWorcester50 min
Jul 11, 1:15 PM EDTSevere Thunderstorm WarningBOXEssex30 min
Jul 11, 1:38 PM EDTSevere Thunderstorm WarningBOXMiddlesex52 min
Jul 11, 1:42 PM EDTSevere Thunderstorm WarningBOXEssex18 min
Jul 11, 2:37 PM EDTSevere Thunderstorm WarningBOXEssex38 min
Jul 11, 2:47 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Suffolk43 min
Jul 11, 2:48 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester42 min
Jul 11, 2:56 PM EDTTornado WarningBOXEssex34 min
Jul 11, 2:58 PM EDTSevere Thunderstorm WarningBOXHampden, Worcester47 min
Jul 11, 3:05 PM EDTSpecial Marine WarningBOX85 min
Jul 11, 4:05 PM EDTSevere Thunderstorm WarningBOXHampshire, Worcester30 days
Jul 11, 4:24 PM EDTSpecial Marine WarningBOX96 min
Jul 11, 4:45 PM EDTSevere Thunderstorm WarningBOXHampshire, Worcester30 days
Jul 11, 5:59 PM EDTSpecial Marine WarningBOX61 min
Jul 11, 6:37 PM EDTSevere Thunderstorm WarningBOXHampden, Worcester30 days
Jul 11, 1:55 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region50 min
Jul 11, 1:58 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region32 min
Jul 11, 3:03 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region23 days
Jul 11, 7:02 PM EDTSevere Thunderstorm WarningBOX40 days

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2006Severe Thunderstorm Warnings in Connecticut, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.